Alert archive / Delaware / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 21, 2016Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2016, 5:54 PM EDT for Sussex County, Delaware. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2016, 5:54 PM EDT (21:54 UTC)
Expired
Aug 21, 2016, 6:30 PM EDT
In force
36 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS81 KPHI 212154
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 PM EDT SUN AUG 21 2016
 
DEZ002-003-MDZ020-212230-
KENT-INLAND SUSSEX-CAROLINE-
554 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL KENT...
WESTERN SUSSEX AND SOUTHEASTERN CAROLINE COUNTIES...

AT 553 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HARMONY TO NEAR HURLOCK TO 7 MILES WEST OF VIENNA...
AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  FEDERALSBURG AROUND 600 PM EDT. 
  AGNER AROUND 605 PM EDT. 
  SMITHVILLE AROUND 610 PM EDT. 
  SEAFORD AND LAUREL AROUND 620 PM EDT. 
  BRIDGEVILLE AROUND 625 PM EDT. 
  GEORGETOWN...DELMAR AND SYCAMORE AROUND 630 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BLADES...BETHEL AND
GREENWOOD.

OTHER THUNDERSTORMS MY OCCUR AHEAD OF THIS BROADER BAND HEADING FOR
SOUTHERN DELAWARE. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3846 7569 3865 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3870 7589 3877 7593
      3888 7550 3864 7536 3845 7535
TIME...MOT...LOC 2153Z 273DEG 27KT 3876 7590 3866 7583 3848 7596 
$$

DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:41 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 21, 3:41 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
341 PM EDT SUN AUG 21 2016

.SYNOPSIS...
A cold front was located just to our west this afternoon. The front
will move eastward through the area this evening. High pressure
builds into the area Monday and remain over the area through
Thursday. The next cold front approaches from the northwest on
Friday. The front may dissipate over the area next weekend while the
center of high pressure approaches from the Great Lakes.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A band of showers and isolated tstms associated with a cold front
will cross the area this evening and early overnight. Showers will
end from west to east behind this front. We have kept the pops
mostly in the categorical range with the activity on radar looking
rather solid attm. The best chc for thunder will be over Delmarva
this evening. The primary threat with these showers and storms are
locally heavy rainfall with 1-2 inches falling in an hour. Poor
drainage flooding is possible. Any severe weather threat will be
confined to the Delmarva and far southern NJ, where the strongest
heating earlier in the afternoon and greatest instability (MLCAPE
around 1000 J/kg) reside.

Later tonight, skies will clear as drier and cooler air settles
in. Lows will drop into the upper 50s/low 60s north and mid/upper
60s over Delmarva. Winds will shift to NW and remain around 5 to
10 mph overnight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure will begin to build towards the region Monday. This
will be the beginning of a nice stretch of fair weather. The airmass
will be cooler and much drier. High temperatures will only reach the
70s across the north and low/mid 80s elsewhere. Dew points will only
be in the 40s/50s too...so this will be a big break in the recent
stretch of sultry summer weather. Winds will be a bit gusty however
with NW winds 10 to 15 mph and gusts around 20 mph.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Expansive high pressure system will build in from the west Monday
night with the center of the high over the area Tuesday and
Wednesday. The high will move offshore late Wednesday and retreat
into the open waters of the northwest Atlantic Ocean through the end
of the week. Southerly return flow around the western periphery of
the high will become established along the eastern seaboard during
this time. A very quiet stretch of weather is in store for the mid-
Atlantic region through Thursday with the high firmly in control.
Comfortable outdoor weather conditions can be expected with highs
generally in the low 80s Tuesday and mid 80s both Wednesday and
Thursday. It will be very dry midweek for August standards with
dewpoints in the 50s. The humidity increases a bit by Thursday but
it will still be at comfortable levels with dewpoints in the 60s.
Each day should also offer plenty of sunshine.

The heat and humidity increases further by Friday as a cold front
approaches from the west. It doesn't appear to be excessive heat but
highs in the upper 80s to lows 90F and dewpoints near 70F will make
it feel muggy again. In general, went a couple of degrees above
WPC/Superblend guidance for highs on Friday as they appear to be too
cool. The front should provide us with our first perceptible chance
of precipitation in the period. However, we continue to advertise
very low PoPs. The forecast area will be situated on the northern
side of an anticyclone/upper ridge over the Southeast states. In
this setup, there is a risk that the subsidence inversion underneath
the ridge would put a lid on convective development on Friday,
especially the farther south you go. Furthermore, the deeper lift
will also be displaced from the front, remaining well to our north
as the belt of stronger westerlies associated with the subtropical
jet stream resides near the U.S.-Canadian border.

The front may stall and then washout in the area or nearby during
the weekend as it meets the downstream blocking on the northern
periphery of the ridge. Exactly where this happens will determine if
our region is positioned on the cool side of the front with highs in
the lower 80s or warm side with highs in the lower 90s...or
somewhere in between. Leaned toward the warmer range of solutions
with the pattern favorable for heat to build underneath the ridge.
At this time, it appears that next weekend should be mainly dry.
However, if the front stalls over the area and there is still
enough residual convergence along it, then an isolated pop-up
shower or storm map develop during peak heating.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

A cold front will approach from the west this evening and then pass
offshore overnight. A band of lower clouds and showers will
accompany the front. There is a chc for thunder as well and we have
included tempo groups in most terminals for show the expected
conditions should a tstm occur. Winds will be mostly S or SW around
10-15 knots ahead of the front. Winds will shift to W then NW after
frontal passage. Skies will clear out behind the front with drier
air mixing in behind it. It's possible that some light fog may
develop across srn NJ with the drier air doesn't make it this far
before the boundary layer gets decoupled. I have included some fog
in the MIV tafs for this possibility.

VFR conditions expected with gusty NW winds up to around 20 knots
on Monday.

OUTLOOK...

Monday night through Thursday night...Mainly VFR and light winds.

Friday...Low chance for showers and storms with a cold front
approaching from the NW.

&&

.MARINE...
Winds and seas slowly increasing this afternoon. An update was
made earlier to raise the SCA flag for Del Bay where gusts around
25 kts had developed. We already were advertising SCA conditions
for tonight, but decided to raise the SCA flag for the coastal
waters earlier and put it into effect with the 330 CWF. Winds will
likely gust into the low 20s kt range with the approach of the
cold front and the tightening pressure gradient ahead of it. Seas
will build to around 4 ft on the ocean and 2-3 ft across Delaware
bay. Gusty winds should continue Monday with the arrival of the
cooler and drier air.

OUTLOOK...

Monday night through Thursday...No marine hazards are expected.

Friday...Winds and seas below SCA thresholds. The official NHC
forecast for Tropical Storm Fiona is for it to track westward and
then to weaken as it curves to the north near Bermuda late in the
week. We may start to see long period swell arrive in our coastal
waters by Friday or next weekend but unless the system becomes
much stronger than forecast, seas will still be below 5 ft.

RIP CURRENTS...
Wind gusts from the southeast this afternoon coupled with wave
heights of 3 to 4 feet are enhancing the setup for dangerous rip
currents at the beaches. A moderate risk day was assigned to the
New Jersey and Delaware beaches today.

The probable risk for the development of dangerous rip currents
on Monday is low with an offshore wind expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 7 PM this evening to 11 AM EDT
     Monday for ANZ452>455.
     Small Craft Advisory from 7 PM this evening to 6 PM EDT Monday
     for ANZ450-451 and ANZ430-431.

&&

Synopsis...Klein
Near Term...O'Hara/Klein
Short Term...O'Hara
Long Term...Klein
Aviation...Klein/O'Hara
Marine...Klein/O'Hara
Hazardous weather outlook, Aug 21, 4:05 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT SUN AUG 21 2016

MDZ008-NJZ001-007>010-012-013-015-018>020-027-PAZ054-055-060>062-070-
071-101>106-222015-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS
EVENING. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL
STREAMS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-222015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE STRONG WIND GUSTS, ESPECIALLY NEAR THE SOUTHERN NEW JERSEY
AND DELAWARE BEACHES. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED
FLOODING IN AREAS OF POOR DRAINAGE.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

ANZ430-431-222015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
SURFACE LIGHTING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-222015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
SURFACE LIGHTING, PARTICULARLY ACROSS THE COASTAL WATERS ADJACENT
TO SOUTHERN NEW JERSEY AND DELAWARE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ012-015-019-020-NJZ016-017-021>023-222015-
NEW CASTLE-KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-CAPE MAY-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS.
THE LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL
STREAMS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

JRK

In the hours before

Local storm report, Aug 21, 5:26 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
526 PM EDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       1 ENE PLEASANT COVE     39.37N  75.83W
08/21/2016  M2.56 INCH       KENT               MD   MESONET

&&

EVENT NUMBER PHI1601770

FRANCK
Special weather statement, Aug 21, 5:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
528 PM EDT SUN AUG 21 2016

DEZ002-003-212145-
KENT-INLAND SUSSEX-
528 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KENT AND
NORTH CENTRAL SUSSEX COUNTIES...

AT 527 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOWERS TO NEAR VIOLA TO NEAR MILFORD...AND MOVING
EAST NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BOWERS AROUND 535 PM EDT.
  BIG STONE BEACH AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FREDERICA...
RIVERVIEW...MAGNOLIA AND HOUSTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3899 7558 3908 7547 3910 7540 3907 7541
      3901 7533 3898 7531 3895 7532 3894 7531
      3893 7532 3889 7553
TIME...MOT...LOC 2127Z 244DEG 39KT 3906 7546 3902 7551 3894 7550

DRAG
Special weather statement, Aug 21, 5:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT SUN AUG 21 2016

DEZ002-NJZ021>025-212230-
KENT-CAPE MAY-ATLANTIC-CUMBERLAND-ATLANTIC COASTAL CAPE MAY-COASTAL
ATLANTIC-
543 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KENT...
CAPE MAY...SOUTHERN ATLANTIC AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 542 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAUREL LAKE TO 7 MILES NORTHEAST OF BIG STONE
BEACH...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...  LAUREL LAKE...PORT
ELIZABETH...MAURICETOWN...PORT NORRIS AND BIVALVE   AROUND 550 PM
EDT.   CUMBERLAND...BRICKSBORO AND LEESBURG AROUND 555 PM EDT.
ELDORA AROUND 600 PM EDT.   ESTELL MANOR AND BELLEPLAIN FOREST
AROUND 605 PM EDT.   WOODBINE AROUND 610 PM EDT.   NORTH CAPE MAY
AROUND 615 PM EDT.   CAPE MAY...GREEN CREEK AND GOSHEN AROUND 620 PM
EDT.   SEA ISLE CITY...CORBIN CITY...RIO GRANDE...ENGLISH
CREEK...CAPE MAY   COURT HOUSE AND SEAVILLE AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITESBORO-
BURLEIGH... LINWOOD...ERMA AND VILLAS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3930 7454 3933 7468 3927 7459 3929 7460
      3929 7455 3910 7472 3910 7474 3908 7474
      3902 7485 3900 7483 3894 7489 3896 7496
      3911 7489 3917 7490 3919 7503 3922 7503
      3918 7515 3926 7521 3941 7510 3938 7443
TIME...MOT...LOC 2142Z 279DEG 27KT 3934 7507 3909 7525
Special weather statement, Aug 21, 5:46 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT SUN AUG 21 2016

DEZ002-003-212200-
KENT-INLAND SUSSEX-
546 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN KENT AND
NORTHEASTERN SUSSEX COUNTIES...

AT 546 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF BIG STONE BEACH TO MILTON...AND
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN KENT
AND NORTHEASTERN INLAND SUSSEX COUNTIES IN CENTRAL DELAWARE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3877 7537 3894 7535 3895 7532 3894 7531
      3893 7532 3881 7519
TIME...MOT...LOC 2146Z 233DEG 36KT 3891 7530 3880 7532

DRAG
Local storm report, Aug 21, 5:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       CENTREVILLE             39.04N  76.07W
08/21/2016  M2.10 INCH       QUEEN ANNES        MD   MESONET

            ONE-HOUR RAINFALL

&&

EVENT NUMBER PHI1601771

FRANCK
Special weather statement, Aug 21, 5:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 PM EDT SUN AUG 21 2016

DEZ002-003-MDZ020-212230-
KENT-INLAND SUSSEX-CAROLINE-
554 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL KENT...
WESTERN SUSSEX AND SOUTHEASTERN CAROLINE COUNTIES...

AT 553 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HARMONY TO NEAR HURLOCK TO 7 MILES WEST OF VIENNA...
AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  FEDERALSBURG AROUND 600 PM EDT.
  AGNER AROUND 605 PM EDT.
  SMITHVILLE AROUND 610 PM EDT.
  SEAFORD AND LAUREL AROUND 620 PM EDT.
  BRIDGEVILLE AROUND 625 PM EDT.
  GEORGETOWN...DELMAR AND SYCAMORE AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BLADES...BETHEL AND
GREENWOOD.

OTHER THUNDERSTORMS MY OCCUR AHEAD OF THIS BROADER BAND HEADING FOR
SOUTHERN DELAWARE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3846 7569 3865 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3870 7589 3877 7593
      3888 7550 3864 7536 3845 7535
TIME...MOT...LOC 2153Z 273DEG 27KT 3876 7590 3866 7583 3848 7596

DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:36 PM EDTSmall Craft AdvisoryPHI26 hr
Aug 21, 3:47 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem118 min
Aug 21, 3:57 PM EDTSpecial Marine WarningPHI63 min
Aug 21, 5:19 PM EDTSpecial Marine WarningPHI41 min
Aug 21, 5:43 PM EDTSpecial Weather StatementPHICape May, Cumberland47 min
Aug 21, 5:49 PM EDTSpecial Marine WarningPHI26 min
Aug 21, 6:08 PM EDTSpecial Weather StatementPHICape May37 min
Aug 21, 6:12 PM EDTSpecial Marine WarningPHI33 min
Aug 21, 6:48 PM EDTSpecial Marine WarningPHI42 min
Aug 21, 6:59 PM EDTSpecial Weather StatementPHICape May16 min
Aug 21, 1:08 PM EDTSpecial Weather StatementPHILebanon22 min
Aug 21, 1:26 PM EDTSpecial Weather StatementPHIBerks64 min
Aug 21, 2:51 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery114 min
Aug 21, 2:38 PM EDTSpecial Weather StatementPHICecil22 min
Aug 21, 2:57 PM EDTSpecial Weather StatementPHIKent, Queen Anne's33 min
Aug 21, 3:30 PM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's2 hr
Aug 21, 3:40 PM EDTSpecial Weather StatementPHITalbot50 min
Aug 21, 3:50 PM EDTSpecial Weather StatementPHIKent25 min
Aug 21, 4:06 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's39 min
Aug 21, 4:19 PM EDTSpecial Weather StatementPHITalbot26 min
Aug 21, 4:20 PM EDTFlash Flood WarningPHICecil, Kent, Queen Anne's4 hr
Aug 21, 4:29 PM EDTSpecial Weather StatementPHICaroline31 min
Aug 21, 4:50 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr
Aug 21, 4:54 PM EDTSpecial Weather StatementPHICaroline36 min
Aug 21, 5:06 PM EDTSevere Thunderstorm WarningPHICaroline39 min
Aug 21, 5:09 PM EDTFlash Flood WarningPHICaroline, Queen Anne's, Talbot4 hr
Aug 21, 6:35 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr
Aug 21, 5:28 PM EDTSpecial Weather StatementPHIKent17 min
Aug 21, 5:46 PM EDTSpecial Weather StatementPHISussex14 min
Aug 21, 6:31 PM EDTSpecial Weather StatementPHISussex29 min
Aug 21, 7:04 PM EDTSpecial Weather StatementPHISussex26 min

Nearby

Special Weather Statements in Delaware, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.